what do use to attempt to prevent/reverse facial wasting???
May 18, 2003
Thanks for your wonderful input to this site. It is very informative and helpful. I was wondering if there is any vitamins, supplements, or certain foods one can intake to try to avoid facial wasting/or try to reverse it other than plastic or new fill reconstruction? What have you used as success? And also i like to run about 3-4 weeks for about a half an hour. IM Worried this might add to the appearance of facial wasting? How do i prevent this? Thanks. Keep up the excellent work!!!!
Response from Mr. Vergel
Good question and a difficult one to answer due to limited data. There are no studies on the use of supplements used for mitochondrial health (Carnitine, B vitamins, Co-enzyme Q-10) and their effect on lipoatrophy. So all we have is speculations and hope. Avoiding drugs like Zerit and Hivid may be a start, but lipoatrophy can also happen with AZT and less likely with Ziagen and Epivir. I have seen very little data on Videx, even though a test tube study showed that it may also affect the mitochondria and fat cells. Once you have facial wasting, I have seen nothing that can reverse it unless you get implants. In my opinion, NewFill is a good option for those who do not mind being injected a lot and have milder cases, but it tends to fade away after a few months. SilkSin (silicone) microdropplets look very promising as a permanent fix. The Italian product Bio-Alcamid seems to be safe enough to be injected in larger quantities, so fewer sessionsb are needed. You can read all the research I have done on these options in my web site www.facialwasting.org. Remember that the FDA has not approved any of these options. It may take 3-4 years to get one approved for HIV lipoatrophy!Most cost over $4000 and no long term data are available.
Jogging is highly aerobic and good for your heart, bringing your lipids and blood sugar down and increasing energy level. But be careful if you overdo it. Weight loss can accelerate lipoatrophy in some patients. I hope this helps some. nelson
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.